Thunderstorm Wind, Jasper
- When
- August 26, 7:45 PM CST
- Where
- Jasper County, La Russell
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.133, -94.067
Law enforcement officials reported several trees downed from thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Law enforcement officials reported several trees downed from thunderstorm wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 26, 1:00 PM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CDT TUE AUG 26 2003 .DISCUSSION... MAIN PROBLEMS THIS PACKAGE WILL BE TEMPERATURES AND CHANCES FOR DIURNAL SHOWERS IN NEAR TERM...AND THEN MOVEMENT OF COLD FRONT AT END OF NEAR TERM INTO EXTENDED WITH INCREASED CHANCES FOR PRECIPITATION. MODELS ARE IN GENERAL AGREEMENT IN TRANSITION OF UPPER AIR PATTERN WITH 500MB RIDGE OVER SRN HALF OF U.S. AND N INTO ROCKY MOUTAINS BREAKING DOWN BY 48HRS WITH MAIN BAND OF WESTERLIES MOVING S ACROSS NORTHERN TIER STATES. SERIES OF S/WVS ACROSS CENTRAL U.S WILL ALLOW COLD FRONT TO PENETRATE AS FAR S AS MO-AR BORDER RGN BY FRIDAY EVENING AS SURFACE HIGH PRESSURE BUILDS INTO N CENTRAL STATES. PWS INCREASE ACROSS FA TO NEAR 2 IN. BY 00Z WED AND VISIBLE SAT PIX SHOWING CU DEVELOPMENT OVER REGION AND ISOLATED AFTN TSRA OVER OZARKS POSSIBLE. MODEL TEMPS IN GOOD AGREEMENT IN NEAR TERM AND MADE ONLY SLIGHT TWEAKS. WILL KEEP HEAT ADVSY GOING IN NORTHERN AND WESTERN ZONES PER PREVIOUS FORECASTS AS MAXES BOTH WED AND THU SHOULD BE WARM ENOUGH WITH INCREASING RH TO MEET CRITERIA. WITH COLD FRONT MOVING INTO SOUTHERN FA AND STALLING OVER WEEKEND HAVE EXTENDED POPS THROUGH SATURDAY. LOWERED MAX TEMPS FOR FRIDAY DUE TO INCREASED CLOUDS AND PRECIPITATION. THINK GFS OVERDOING QPF FOR WEEKEND BUT WAVE FORMING ON FRONT WILL KEEP CHANCES FOR PRECIPITATION OVER REGION THROUGH SATURDAY NIGHT. MRF BRINGS COOL CANADIAN HIGH PRESSURE DOWN INTO CENTRAL PLAINS BY SUNDAY WITH WELCOME BREAK IN HEAT. TEMPS SHOULD BE BELOW NORMAL FROM LATE WEEKEND THROUGH END OF EXTENDED. && .SGF... MO...HEAT ADVISORY THROUGH THURSDAY NORTH & WEST OF THE OZARK PLATEAU. KS...HEAT ADVISORY THROUGH THURSDAY. LSX/WDB
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT TUE AUG 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
HEAT INDICES RANGING FROM 105 TO 110 DEGREES.
ISOLATED THUNDERSTORMS CONTAINING WIND GUSTS IN EXCESS OF 60 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
HEAT: ALONG THE KANSAS AND MISSOURI BORDER AND INTO CENTRAL
MISSOURI THIS AFTERNOON.
THUNDERSTORMS: AREAWIDE THROUGH 900 PM.
DISCUSSION:
ONCE AGAIN...AFTERNOON HIGHS WILL RANGE FROM 98 TO 103 DEGREES
ALONG AND NORTHWEST OF A LINE FROM ANDERSON TO GREENFIELD TO
HERMITAGE TO VICHY. THE INTENSE HEAT COMBINED WITH MODEST HUMIDITY
VALUES WILL RAISE HEAT INDICES TO 105 TO 110 DEGREES THIS
AFTERNOON.
THE INTENSE HEAT IN CONJUNCTION WITH INCREASING UPPER LEVEL
MOISTURE WILL LEAD TO AN UNSTABLE ATMOSPHERE THIS AFTERNOON.
IN RESPONSE...ISOLATED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND LINGER INTO THE EVENING HOURS.
A FEW OF THESE STORMS MAY ACQUIRE SEVERE CHARACTERISTICS...
IN THE FORM OF STRONG DOWNBURST WINDS IN EXCESS OF 60 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON
WEDNESDAY AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE
CONTAINING STRONG WIND GUSTS AND FREQUENT CLOUD TO GROUND
LIGHTNING.
ON WEDNESDAY AND THURSDAY AFTERNOONS...THE HEAT WILL CONTINUE TO
BE A CONCERN WITH HEAT INDICES RANGING FROM 105 TO 110 OVER
EXTREME SOUTHEAST KANSAS AND INTO CENTRAL MISSOURI.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE PULSE LIKE NATURE OF THE EXPECTED STORMS THIS
AFTERNOON...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
TERRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM AVA MO WIND DAMAGE
08/26/03 DOUGLAS POWERLINES DOWN. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM AVA MO .75 INCH HAIL
08/26/03 DOUGLAS REPORT RECEIVED AT 405
PM. REPORTED BY VOLUNTEER
WEATHER OBSERVER.
0432 PM 2 S POWELL MO WIND DAMAGE
08/26/03 MCDONALD NUMEROUS TREES DOWN.
REPORTED BY SHERIFFS
OFFICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
621 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 3 N HIGHLANDVILLE MO .75 INCH HAIL
08/26/03 CHRISTIAN REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
651 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM SEYMOUR MO 1 INCH HAIL
08/26/03 WEBSTER REPORTED BY PUBLIC.
0624 PM NORTHVIEW MO .75 INCH HAIL
08/26/03 WEBSTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT TUE AUG 26 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0726 PM 1 N CARTHAGE MO .88 INCH HAIL
08/26/03 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333843.